Alert archive / Texas / Flash Flood Warnings in 2003
Flash Flood Warning 6, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at May 25, 2003, 12:48 AM CDT for Dallas County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2003, 12:48 AM CDT (05:48 UTC)
- Expired
- May 25, 2003, 4:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Dallas County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 5.8 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3246 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1342 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 250548 FFWFTW TXC113-250900- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1248 AM CDT SUN MAY 25 2003 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN DALLAS COUNTY IN NORTH CENTRAL TEXAS * UNTIL 400 AM CDT * AT 1248 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR GARLAND...ROWLETT ...MESQUITE AND SURROUNDING AREAS. RAINFALL OF 1.25 INCHES IN 30 MINUTES HAS BEEN OBSERVED WITH THIS STORM. OTHER INTENSE STORMS WILL MOVE INTO THE EASTERN HALF OF DALLAS COUNTY BETWEEN 1 AM AND 2 AM RESULTING IN ADDITIONAL HEAVY RAIN. * OTHER LOCATIONS IN THE WARNING INCLUDE ADDISON...BALCH SPRINGS... DALLAS...FARMERS BRANCH...GARLAND...HIGHLAND PARK...HUTCHINS...MESQUITE...RICHARDSON AND ROWLETT BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3298 9654 3260 9654 3260 9699 3298 9699 $$ 07/BB
1 follow-up statement
000 WGUS74 KFWD 250708 FFSFTW TXC113-250900- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 207 AM CDT SUN MAY 25 2003 ...A FLASH FLOOD WARNING CONTINUES FOR DALLAS COUNTY UNTIL 400 AM CDT... AT 207 AM CDT THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL WERE MOVING EAST ACROSS DALLAS COUNTY. THE STRONGEST STORMS WERE NEAR MESQUITE...RICHARDSON...AND JUST NORTHWEST OF COPPELL. WATER WAS REPORTED IN AT LEAST ONE HOME AND ONE BUSINESS IN RICHARDSON...AND A PARTIAL ROOF COLLAPSE OF A BUSINESS WAS ALSO REPORTED DUE TO HIGH WATER IN RICHARDSON. ADDITIONAL RAINFALL OF 1 TO 3 INCHES IS POSSIBLE THROUGH 4 AM IN EASTERN DALLAS COUNTY...ADDING TO THE THREAT OF FLASH FLOODING OF STREAMS...CREEKS...AND URBAN AREAS. MOST FLASH FLOOD DEATHS OCCUR AT NIGHT. BE ESPECIALLY CAUTIOUS AT NIGHT SINCE IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. USE CAUTION IN AND AROUND STREAMS...CREEKS OR DRAINAGE DITCHES. TAKE THE SHORTEST PATH TO REACH HIGHER GROUND...BUT DO NOT DRIVE THROUGH RISING WATER. LAT...LON 3295 9654 3258 9655 3257 9685 3298 9684 $$ 07/BB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 24, 11:06 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, May 24, 11:06 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 1106 PM CDT SAT MAY 24 2003 CLUSTER OF STRONG AND SEVERE THUNDERSTORMS CONTINUES ACROSS PARTS OF NORTH TEXAS NORTH AND EAST OF THE METROPLEX. CONVECTION EXPECTED TO CONTINUE WELL INTO THE NIGHT WITH A GRADUAL SOUTHWESTWARD PROGRESSION TOWARD THE METROPLEX. MAIN FOCUS NEXT FEW HOURS MAY BE ACROSS NORTH CENTRAL ZONES WHERE MOISTURE POOLED NEAR AND ALONG OF SURFACE BOUNDARY AND SLIGHTLY STRONGER WINDS ALOFT AID ORGANIZATION. SURFACE BOUNDARY ANALYZED FROM NEAR KCDS TO NEAR KSHV THIS EVENING WAS APPARENT FOCUS FOR DEVELOPMENT. LOW LEVEL JET ANALYZED FROM THE SOUTH SOUTHWEST AT 35 KTS NEAR AND WEST OF DFW WILL CONTINUE TO AID DEVELOPMENT ALONG SOUTHWESTWARD MOVING OUTFLOW BOUNDARY(S). UPDATED ZONES TO INCREASE POPS SLIGHTLY IN AREAS NORTH OF INTERSTATE 30. SEVERE AND HEAVY RAIN WORDING LOOKS APPROPRIATE FOR THESE ZONES FOR THE REST OF THE NIGHT. NO CHANGES MADE TO LATER PERIODS OF FORECAST. /9 ..DISCUSSION ISSUED AT 315 PM CDT SATURDAY.. NORTHWEST FLOW WILL REMAIN OVER NORTH TEXAS THE NEXT FEW DAYS AS UPPER RIDGE BUILDS OVER THE WESTERN U.S. AND LARGE TROUGH LINGERS ACROSS THE EASTERN HALF OF THE COUNTRY. EXPECT SHOWERS AND THUNDERSTORMS TO CONTINUE TO FORM LATE THIS AFTERNOON AND TONIGHT AS WEAK WAVES IN THE NORTHWEST FLOW INTERACT WITH MOIST AND UNSTABLE AIR ALREADY IN PLACE. THUNDERSTORMS DEVELOPMENT SHOULD BE ENHANCED LATE TONIGHT AS A COLD FRONT APPROACHES FROM THE NORTH AND A LOW LEVEL JET SET UP. MOST FAVORED AREA FOR STORM DEVELOPMENT WILL BE NEAR THE RED RIVER. STORMS THAT DEVELOP WILL MOVE SOUTHEAST ACROSS MUCH OF NORTH TEXAS. HIGH PRECIPITABLE WATER VALUES AND THE POTENTIAL FOR STORM REDEVELOPMENT ON THE SURFACE BOUNDARY WILL WARRANT THE MENTION OF SOME HEAVY RAIN. A FEW STORMS COULD BECOME SEVERE WITH AMPLE INSTABILITY AND SHEAR IN PLACE. HAIL AND WIND WILL BE THE MAIN THREATS. MODELS STILL INDICATE THAT THE FRONT WILL LINGER OVER NORTH TEXAS ON SUNDAY...THEREFORE...THUNDERSTORMS WILL REMAIN. HOWEVER...THE DEVELOPMENT OF AN MCS OVERNIGHT COULD GREATLY IMPACT THE DEVELOPMENT OF STORMS ON SUNDAY. SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH MEMORIAL DAY WITH THE COLD FRONT PROGGED IN THE SOUTHERN ZONES AND NORTHWEST UPPER FLOW REMAINING OVER THE REGION. THUNDERSTORMS CHANCES SHOULD DECREASE THE REST OF THE WEEK AS THE UPPER LEVEL RIDGE BUILDS EASTWARD. AFTER A WARM AND HUMID AFTERNOON...CLOUDS AND RAIN SHOULD KEEP TEMPS IN THE UPPER 70S AND LOW 80S SUNDAY AND MONDAY. TEMPS WILL REACH THE LOW 90S BY MID WEEK. .FWD... TX...NONE.
Hazardous weather outlook, May 24, 11:57 PM CDT, 51 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251200- HAZARDOUS WEATHER OUTLOOK...UPDATED FOR EVENING TRENDS... NATIONAL WEATHER SERVICE FORT WORTH TX 1157 PM CDT SAT MAY 24 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE WILL BE A CONTINUED RISK OF SEVERE WEATHER FOR THE REST OF THE NIGHT FOR MUCH OF NORTH TEXAS. THE RISK AREA IS GENERALLY ALONG AND NORTH OF A LINE FROM GOLDTHWAITE TO CENTERVILLE. STRONG AND SEVERE THUNDERSTORMS CONTINUED TO DEVELOP ACROSS PARTS OF NORTH TEXAS. STRONG INSTABILITY COMBINED WITH ENHANCED LIFTING NEAR A SURFACE BOUNDARY WAS CONTRIBUTING TO THE SEVERE WEATHER. THE CLUSTER OF THUNDERSTORMS EXTENDING ACROSS COLLIN...KAUFMAN...AND VAN ZANDT COUNTIES WILL DEVELOP TO THE SOUTH AND SOUTHWEST AS COLD OUTFLOW FROM THE STORMS PUSHES TO THE SOUTH. THUNDERSTORMS WERE BEGINNING TO DEVELOP IN THE DALLAS AREA JUST BEFORE MIDNIGHT. STORMS WILL CONTINUE TO DEVELOP AND STRENGTHEN IN THE DALLAS-FORT WORTH AREA THROUGH 1 AM. A LARGE CLUSTER OF STRONG THUNDERSTORMS IN THE CHILDRESS AREA WILL GRADUALLY MOVE EAST AND SOUTHEAST EARLY SUNDAY MORNING. CONDITIONS ARE FAVORABLE FOR THESE STORMS TO AFFECT WESTERN PARTS OF NORTH TEXAS AFTER 3 AM SUNDAY MORNING. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF NORTH TEXAS THROUGH WEDNESDAY...ALTHOUGH CHANCES WILL DIMINISH SIGNIFICANTLY BY MONDAY. ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTERS ARE ALREADY ACTIVATED ACROSS PARTS OF NORTH TEXAS IN ASSOCIATION WITH ONGOING THUNDERSTORMS AND SEVERE THUNDERSTORM WATCH NUMBER 430. SPOTTERS AND EMERGENCY MANAGERS ACROSS THE REST OF NORTH TEXAS SHOULD MONITOR THE LATEST CONDITIONS AND BE PREPARED FOR ACTIVATION EARLY SUNDAY MORNING. 09/GP
In the hours before
Local storm report, May 24, 11:37 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1137 PM CDT SAT MAY 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1105 PM ROYCE CITY TX 70 MPH TSTM GUST
05/24/03 ROCKWALL REPORTED BY LAW
ENFORCEMENT AT ROYCE CITYLocal storm report, May 24, 11:40 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1140 PM CDT SAT MAY 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1140 PM 1 W TERRELL TX 1.75 INCH HAIL
05/24/03 KAUFMAN REPORTED BY LAW ENFORCEMENTLocal storm report, May 24, 11:47 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1147 PM CDT SAT MAY 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1147 PM 1 E MCKINNEY TX 60 MPH TSTM GUST
05/24/03 COLLIN REPORTED BY SPOTTER
1147 PM 1 E MCKINNEY TX ONE INCH HAIL
05/24/03 COLLIN REPORTED BY SPOTTERLocal storm report, May 24, 11:51 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1151 PM CDT SAT MAY 24 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1148 PM TERRELL TX 0.75 INCH HAIL
05/24/03 KAUFMAN REPORTED BY EMERGENCY
MANAGEMENT
1148 PM 4 E ELMO TX 1.75 INCH HAIL
05/24/03 KAUFMAN REPORTED BY LAW ENFORCEMENT
1147 PM WILLS POINT TX 1.75 INCH HAIL
05/24/03 VAN ZANDT REPORTED BY LAW ENFORCEMENT
1105 PM WILLS POINT TX 1.00 INCH HAIL
05/24/03 VAN ZANDT REPORTED BY LAW ENFORCEMENTLocal storm report, May 25, 12:12 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1212 AM CDT SUN MAY 25 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1212 AM ROYCE CITY TX 60 MPH TSTM GUST
05/25/03 ROCKWALL REPORTED BY LAW ENFORCEMENT
SUSTAINED 45 GUST 60Local storm report, May 25, 12:32 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1232 AM CDT SUN MAY 25 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1231 AM GARLAND TX 0.75 INCH HAIL
05/25/03 DALLAS REPORTED BY SPOTTER
ALSO MEASURED 3 INCH
PER HOUR RAINFALLThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:10 PM CDT | Severe Thunderstorm Warning | FWD | Fannin | 65 min |
| May 24, 7:29 PM CDT | Severe Thunderstorm Warning | FWD | Delta | 61 min |
| May 24, 7:48 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 57 min |
| May 24, 8:06 PM CDT | Tornado Warning | FWD | Delta | 39 min |
| May 24, 8:11 PM CDT | Severe Thunderstorm Warning | FWD | Hopkins | 64 min |
| May 24, 8:31 PM CDT | Severe Thunderstorm Warning | FWD | Hunt | 59 min |
| May 24, 8:57 PM CDT | Severe Thunderstorm Warning | FWD | Fannin | 48 min |
| May 24, 9:12 PM CDT | Severe Thunderstorm Warning | FWD | Hopkins | 48 min |
| May 24, 9:16 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 59 min |
| May 24, 9:20 PM CDT | Severe Thunderstorm Warning | FWD | Rains | 55 min |
| May 24, 9:26 PM CDT | Severe Thunderstorm Warning | FWD | Hunt | 64 min |
| May 24, 9:42 PM CDT | Severe Thunderstorm Warning | FWD | Fannin | 63 min |
| May 24, 9:46 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 59 min |
| May 24, 9:56 PM CDT | Severe Thunderstorm Warning | FWD | Van Zandt | 79 min |
| May 24, 10:09 PM CDT | Severe Thunderstorm Warning | FWD | Rains | 36 min |
| May 24, 10:12 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 63 min |
| May 24, 10:26 PM CDT | Severe Thunderstorm Warning | FWD | Hunt | 49 min |
| May 24, 10:33 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman, Rockwall | 72 min |
| May 24, 10:42 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 63 min |
| May 24, 11:12 PM CDT | Severe Thunderstorm Warning | FWD | Van Zandt | 63 min |
| May 24, 11:38 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 67 min |
| May 24, 11:41 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman | 64 min |
| May 25, 12:08 AM CDT | Severe Thunderstorm Warning | FWD | Van Zandt | 67 min |
| May 25, 12:15 AM CDT | Severe Thunderstorm Warning | FWD | Dallas | 45 min |
| May 25, 12:15 AM CDT | Severe Thunderstorm Warning | FWD | Hunt, Rockwall | 60 min |
| May 25, 12:20 AM CDT | Severe Thunderstorm Warning | FWD | Henderson | 55 min |
| May 25, 12:33 AM CDT | Severe Thunderstorm Warning | FWD | Denton | 57 min |
| May 25, 1:17 AM CDT | Severe Thunderstorm Warning | FWD | Henderson | 58 min |
| May 25, 1:26 AM CDT | Severe Thunderstorm Warning | FWD | Denton | 49 min |
| May 25, 1:56 AM CDT | Severe Thunderstorm Warning | FWD | Cooke | 64 min |
| May 25, 3:58 AM CDT | Flash Flood Warning | FWD | Dallas | 3 hr |
| May 25, 6:37 AM CDT | Flash Flood Warning | FWD | Hunt, Rains | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.